New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

aplane33
New Member


Date Joined Apr 2010
Total Posts : 4
   Posted 4/8/2010 4:09 AM (GMT -7)   
 Hello,
 
I was recently diagnosed with BPII and am starting on my second try of a new med., Abilify.  I am on day 4 of taking it.  I take my dosage (2mg) before bed.  The initial side effects are drownsiness and then after about 2/3 hrs of sleep I awaken with restlessness.  I can not get comfortable or am I able to fall back asleep. sad This is draining me! Are there any suggestions out there in regards to the time I should be taking my meds or if this effect eventually wares away?? Thanks for any input.
 
Aplane33

aplane33
New Member


Date Joined Apr 2010
Total Posts : 4
   Posted 4/8/2010 4:26 AM (GMT -7)   
My apologies on not introducing myself...
 
I live in Buffalo, NY.  I am a 32 yr. old female. I love animals and we currently have a dog & 3 cats smile . I was just recently diagnosed with BPII about 2 months ago.  I was put on Lamictal and after my dosage went up (100mg) I broke out in a rash and had to stop taking it.  Another side effect of Lamictal for me was studdering.  I am currently on Ablilify (4 days in).
 
I am doing my best in regards to finding the proper meds for me.  The last 6 months have been pretty frustrating and low.  I went from all different kinds of anti-depressents to finally getting properly diagnosed.  I keep reminding myself that I am on the right track. smilewinkgrin
 
I look forward to reading and discussing BP issues with you all.  Thanks.
 
Aplane33

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40599
   Posted 4/8/2010 4:38 AM (GMT -7)   
Hi Aplane33,

Welcome to the bipolar forum. We are so happy that you have joined us.

I take abilify, though I don't have bipolar, but it helps my other meds work better and I use it for a mood stabilizer. I take mine in the morning and take 10 mg. So you are on a really low dose. The thing that I noticed was that it started working almost immediately, so hopefully you wont have to wait too long for improvement. I don't know what I would do without it. I really hope that it works for you. Another good med is risperdol. If the abilify doesn't work. And that is an as needed medication. So you can take it when you need it, but I did notice some weight gain from that. That is why I switched to abilify. I truly hope that it works for you. I have had no side effects from it.

Best wishes to you for a wonderful day. I am glad you have joined the bipolar forum. I am from depression forum, but helping out here.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Kiraz
Regular Member


Date Joined Nov 2009
Total Posts : 76
   Posted 4/8/2010 4:38 AM (GMT -7)   
I have been taking abilify for several months now,

at frst I went up to 5 milligrams, at night, but had problems with agitation, and hypomania. We found that coupled with Klonopin as needed, and a lower dosage (2.5mg) and time, the side effects went away. I also take restoril to help with sleep, avoid caffiene at night, etc.

Give it time, the side effects often will go away as your body adjusts to the new medications.

Talk with your doc and see about adjusting dosages, or adding another medication to control side effects, help with sleep, or even taking the medication during the day instead of at night.

Everyone;s body is different, and it can take a while playing with medications to find the right combination of medications, dosages, and such that works for you. Don;t give up!
Diagnosed Bipolar 1995
Successfully Treated now in 2009.
Abilify 2.5mg 1xpm, Seroquel XR 50-100mg PM. Topamax 75mg 2x daily


mogli
Veteran Member


Date Joined Mar 2006
Total Posts : 1191
   Posted 4/8/2010 5:53 AM (GMT -7)   

I just finished posting a reply about Abilify to PreciousGem. You said that you are feeling restlessness.

One of the more serious side effects is akathisia (definition: a state of motor restlessness, sometimes produced by neuroleptic medication, that ranges from a feeling of inner distress to an inability to sit still. )

According to my pdoc (and Abilify side effect precautions wand warnings) if you experience this you need to report it to your doc. I was taken off the medication right away.

So I would just let your doc know about this and see what they say.  Hope this helps and don't worry, wait to see what your doc says wink


Mogs
 
Bipolar II, Anxiety/Panic Disorder
Clonazepam .5mg as needed, Methoprazine 6 mg/day, Lexapro 10 mg/day  & Lamictal 400 mg/day.


aplane33
New Member


Date Joined Apr 2010
Total Posts : 4
   Posted 4/8/2010 10:08 AM (GMT -7)   
Thank you for all the feedback!  Mogs- my restlessness is only at night when sleeping.  Just some tossing & turning.  I think I am going to start taking my meds in the morning.  Hopefully this will help with a better night sleep.  Karen- I believe I have noticed an immediate reaction as well.  My moods seem to be pretty steady the past few days.  I'm remaining positive.  Thanks again!

tinybit
Regular Member


Date Joined Feb 2007
Total Posts : 120
   Posted 4/8/2010 11:05 AM (GMT -7)   
aplane, i've been taking ablify 15 mg for as long as i can rember. i did't have any side affects that i can rember. hope you feel better.
tiny


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40599
   Posted 4/8/2010 3:56 PM (GMT -7)   
Aplane,

I am so happy that you are feeling better. I love abilify and wish I would have learned about it sooner than I did. But it is one day at a time with this. We are all a work in progress.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


GreenTeaHero
Regular Member


Date Joined Feb 2010
Total Posts : 181
   Posted 4/12/2010 5:55 PM (GMT -7)   
hey aplane,
i take abilify in the mornings because its supposed to be "activating" .. meaning keeping you awake.
so maybe that would be good to try?!
i'm on 20 mgs tho ten times as much as you, and i started at 5 and they told me to take it in the morning.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:16 PM (GMT -7)
There are a total of 2,735,539 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151416 registered members. Please welcome our newest member, JoanOnan.
365 Guest(s), 15 Registered Member(s) are currently online.  Details
George_, ewafromwarsaw, imagardener2, Gemlin, Scaredy Cat, Loutucky, Girlie, reminder, LG13, Dmc695, U B Tough, LiveJoy, Tim Tam, Tall Allen, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer